Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 49, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 9, 2021, 9:37 PM CDT for 4 counties in Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 9, 2021, 9:37 PM CDT (02:37 UTC)
- Expired
- Apr 9, 2021, 10:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Haskell County, OK, LeFlore County, OK, Muskogee County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 30 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1268 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
567
WUUS54 KTSA 100237
SVRTSA
OKC061-079-101-135-100315-
/O.NEW.KTSA.SV.W.0049.210410T0237Z-210410T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
937 PM CDT Fri Apr 9 2021
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Northeastern Haskell County in southeastern Oklahoma...
Sequoyah County in east central Oklahoma...
Northeastern Le Flore County in southeastern Oklahoma...
Southeastern Muskogee County in east central Oklahoma...
* Until 1015 PM CDT.
* At 936 PM CDT, a severe thunderstorm was located 4 miles southeast
of Vian, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Arkoma...
Vian... Gore...
Webbers Falls... Gans...
Marble City... Tamaha...
Moffett... Brushy...
Brushy Lake State Park... Lake Tenkiller State Park...
Box... Braden...
Mc Key... Cottonwood...
Dora...
This includes Interstate 40 in Oklahoma between mile markers 286 and
328.
LAT...LON 3525 9446 3536 9518 3563 9510 3553 9446
3553 9445 3547 9444
TIME...MOT...LOC 0236Z 276DEG 28KT 3547 9491
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
353
WWUS54 KTSA 100252
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
952 PM CDT Fri Apr 9 2021
OKC101-100300-
/O.CAN.KTSA.SV.W.0049.000000T0000Z-210410T0315Z/
Muskogee OK-
952 PM CDT Fri Apr 9 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MUSKOGEE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern and east central Oklahoma. A Severe Thunderstorm Watch
also remains in effect until 200 AM CDT for northwestern Arkansas.
LAT...LON 3525 9446 3534 9503 3560 9493 3553 9446
3553 9445 3547 9444
TIME...MOT...LOC 0250Z 269DEG 32KT 3540 9490
$$
OKC061-079-135-100315-
/O.CON.KTSA.SV.W.0049.000000T0000Z-210410T0315Z/
Haskell OK-Sequoyah OK-Le Flore OK-
952 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN HASKELL...SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES...
At 950 PM CDT, a severe thunderstorm was located 4 miles east of
Tamaha, moving east at 35 mph. A second severe thunderstorm was
located 3 miles north of Salisaw, also moving east at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Arkoma...
Vian... Gans...
Marble City... Tamaha...
Moffett... Brushy...
Brushy Lake State Park... Braden...
Mc Key... Cottonwood...
Dora...
This includes Interstate 40 in Oklahoma between mile markers 296 and
328.
LAT...LON 3525 9446 3534 9503 3560 9493 3553 9446
3553 9445 3547 9444
TIME...MOT...LOC 0250Z 269DEG 32KT 3540 9490
HAIL...1.00IN
WIND...60MPH
$$009
WWUS54 KTSA 100301
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1001 PM CDT Fri Apr 9 2021
OKC061-079-135-100315-
/O.CON.KTSA.SV.W.0049.000000T0000Z-210410T0315Z/
Haskell OK-Sequoyah OK-Le Flore OK-
1001 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR NORTHEASTERN HASKELL...EASTERN SEQUOYAH AND NORTHEASTERN LE FLORE
COUNTIES...
At 1000 PM CDT, a severe thunderstorm was located 4 miles south of
Sallisaw, moving east at 30 mph. A second severe thunderstorm was
located near Brushy, also moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Sallisaw... Muldrow...
Roland... Arkoma...
Gans... Marble City...
Moffett... Brushy...
Brushy Lake State Park... Braden...
Mc Key... Cottonwood...
Dora...
This includes Interstate 40 in Oklahoma between mile markers 300 and
328.
LAT...LON 3525 9446 3533 9496 3559 9486 3553 9446
3553 9445 3547 9444
TIME...MOT...LOC 0300Z 276DEG 28KT 3539 9480
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:28 PM CDT, 3 hours 9 minutes earlier.
Area forecast discussion, Apr 9, 6:28 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
628 PM CDT Fri Apr 9 2021
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Storms organizing into a squall line over NE OK and will impact
all 3 NE OK terminals early with a period of IFR vsbys in +TSRA
mainly in the 00-02z range.
Further east and south mainly between 02-04z with storms exiting
to the east at that time. NW winds to ensue behind the front with
sfc gusts 25-30kts for much of the overnight. MVFR cigs will prevail
into tomorrow morning before lifting to VFR categories. Sfc winds
will continue to gust up to 25kts for most of the remaining portion
of the TAF period at all sites.
&&
.PREV DISCUSSION... /Issued 239 PM CDT Fri Apr 9 2021/
DISCUSSION...
Main focus for this forecast will be on the potential for severe
weather through this afternoon and evening. Some ongoing
convection across parts of northwest Arkansas associated with a
lead impulse could pose a limited hail threat for the next hour or
so, however a more robust and widespread severe threat is likely
to develop in the 21z-03z time frame.
Most recent surface analysis shows a cold front moving fairly
quick across far northwest Oklahoma, with a pre-frontal sfc
boundary extending along and near I-44 in northeast OK to west of
the OKC area, where an apparent wave was present along the
boundary. The quality of low level moisture return north has been
inhibited somewhat by ongoing elevated convection across
eastern/central TX, nonetheless low-mid 60s dew points are present
near the Red R. in SE/SC OK. CAM solutions remain consistent with
development of scattered cells along the front by around 20-21z
across northeast OK, growing quickly into a more linear mode as
they move east- southeast. The initial cells will pose a large
hail threat which trends more toward damaging wind through the
evening. The line of storms should then accelerate and sweep
southeast of the area by midnight. The tornado threat is likely
to be more confined to initial more discrete development, however
it appears sufficient low level shear will exist this evening for
potential QLCS type tornadoes.
Gusty northwest winds will arrive behind the front this evening
and will continue through Saturday. Wrap around low clouds with a
few lingering showers possible across far northeast areas.
Temperatures will remain relatively cool Saturday, but rebound
quickly Sunday. Fire weather will be of some concern during this
time in areas that miss out on the heaviest rain tonight, though
critical weather conditions are not anticipated.
A prolonged stretch of cooler than normal weather looks likely
next week with a cool Canadian airmass arriving Monday and
remaining in place for several days. A more zonal flow aloft will
develop with several impulses traversing east, resulting in
periodic rain chances. The NBM solution was generally followed
with mostly low rain chances, with signal for a possible uptick
Tuesday night/Wednesday.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ054>057-
059>062-064>067.
AR...None.
&&
AVIATION.....23Hazardous weather outlook, Apr 9, 5:01 PM CDT, 4 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Fri Apr 9 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-101045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Fri Apr 9 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. AREA AT GREATEST RISK...Eastern Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma. ONSET...After 7 PM. FIRE WEATHER DANGER. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms are expected to continue to expand in coverage across northeast Oklahoma late this afternoon and spread east and southeast into northwest Arkansas and southeast Oklahoma this evening as a cold front moves into the region. Storms will likely quickly become severe with large hail up to 2 inches and greater and damaging wind gusts being the primary threats. Discrete storms into this evening will also pose a risk for tornadoes. Storm coverage should organize into more of a linear complex this evening as the cold front moves across eastern Oklahoma and northwest Arkansas. In response, storms should transition to more of a damaging wind threat with gusts of 60 to 70 mph possible through the late evening hours. A low tornado potential may also be possible through late evening, especially along the leading line of the linear complex. Also through this evening, locally heavy rainfall could create localized areas of flash flooding potential. Forecast rainfall amounts in the half inch to one and a half inch range will be possible through this evening. Precipitation is forecast to taper off from west to east and exit southeast Oklahoma and northwest Arkansas by late evening with the departing cold front. Behind the cold front, gusty northwesterly winds of 20 to near 40 mph are forecast over mainly eastern Oklahoma through late evening before the cold front pulls far enough away from the region. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Very High Fire Weather Potential...High Wind Potential. SUNDAY...Very High Fire Weather Potential. MONDAY...Thunderstorm Potential...Very High Fire Weather Potential. TUESDAY THROUGH THURSDAY...No Hazards. EXTENDED DISCUSSION... Gusty north winds will continue on Saturday which will raise fire weather concerns for locations which receive little to no rainfall today. The next chance for showers and isolated thunderstorms returns by early next week. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Apr 9, 9:13 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
913 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL ALDERSON 34.90N 95.69W
04/09/2021 M0.75 INCH PITTSBURG OK EMERGENCY MNGR
&&Local storm report, Apr 9, 9:22 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
922 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 1 W KREBS 34.93N 95.72W
04/09/2021 E0.75 INCH PITTSBURG OK PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Local storm report, Apr 9, 9:24 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
924 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 1 W WARNER 35.49N 95.32W
04/09/2021 M1.00 INCH MUSKOGEE OK FIRE DEPT/RESCUE
&&Local storm report, Apr 9, 9:27 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
927 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 2 N DOW 34.91N 95.60W
04/09/2021 M1.00 INCH PITTSBURG OK EMERGENCY MNGR
&&Special weather statement, Apr 9, 9:30 PM CDT, 7 minutes before
Special Weather Statement National Weather Service Tulsa OK 930 PM CDT Fri Apr 9 2021 OKZ068-070-072-100300- Muskogee OK-Sequoyah OK-Cherokee OK- 930 PM CDT Fri Apr 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHEASTERN CHEROKEE AND NORTHEASTERN MUSKOGEE COUNTIES UNTIL 1000 PM CDT... At 930 PM CDT, a strong thunderstorm was located over Braggs, moving east at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Muskogee... Fort Gibson... Braggs... Cookson... Cherokee Landing State Park... Greenleaf State Park... Pumpkin Center... Lake Tenkiller State Park... Summit... Box... A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for east central Oklahoma. LAT...LON 3580 9485 3551 9489 3562 9550 3581 9529 TIME...MOT...LOC 0230Z 276DEG 28KT 3568 9519
Local storm report, Apr 9, 9:37 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL MUSKOGEE 35.75N 95.37W
04/09/2021 M0.75 INCH MUSKOGEE OK PUBLIC
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:02 PM CDT | Special Weather Statement | TSA | Rogers | 28 min |
| Apr 9, 7:09 PM CDT | Severe Thunderstorm Warning | TSA | Okfuskee | 51 min |
| Apr 9, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee | 48 min |
| Apr 9, 7:24 PM CDT | Special Weather Statement | TSA | Tulsa | 36 min |
| Apr 9, 7:29 PM CDT | Special Weather Statement | TSA | Ottawa | 31 min |
| Apr 9, 7:38 PM CDT | Special Weather Statement | TSA | Craig, Nowata | 37 min |
| Apr 9, 7:38 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Muskogee, Okmulgee, Rogers, Tulsa, Wagoner | 52 min |
| Apr 9, 7:41 PM CDT | Tornado Warning | TSA | Creek, Tulsa | 20 min |
| Apr 9, 7:52 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 23 min |
| Apr 9, 7:56 PM CDT | Special Weather Statement | TSA | Okfuskee | 34 min |
| Apr 9, 8:02 PM CDT | Severe Thunderstorm Warning | TSA | Delaware | 29 min |
| Apr 9, 8:28 PM CDT | Special Weather Statement | TSA | Cherokee, Mayes | 32 min |
| Apr 9, 8:29 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 46 min |
| Apr 9, 8:49 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 41 min |
| Apr 9, 8:59 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg, Pushmataha | 50 min |
| Apr 9, 9:03 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 42 min |
| Apr 9, 9:24 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 66 min |
| Apr 9, 9:27 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 48 min |
| Apr 9, 9:30 PM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Apr 9, 9:35 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 55 min |
| Apr 9, 9:58 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, LeFlore, Pushmataha | 47 min |
| Apr 9, 10:24 PM CDT | Special Weather Statement | TSA | LeFlore | 36 min |
| Apr 9, 10:33 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.